Wyoming, 2013High Wind in Wyoming, February 13, 2013
February 13, 2013 · NWS CYS · 20 events in 4 counties and zones
A large low level pressure gradient and strong winds in the upper levels produced strong and gusty west to southwest winds for portions of southeast Wyoming.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large low level pressure gradient and strong winds in the upper levels produced strong and gusty west to southwest winds for portions of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 12, 10:44 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 12, 10:44 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 PM MST TUE FEB 12 2013
.AVIATION...06Z TAF ISSUANCE...
STRONG WINDS TONIGHT IN FAVORED WIND PRONE AREAS OF SOUTHEAST
WYOMING. A HIGH WIND WARNING IS IN EFFECT FOR THE ARLINGTON AREA
AND AROUND BORDEAUX AS GUSTS AS HIGH AS 60 MPH ARE EXPECTED LATE
TONIGHT THROUGH WEDNESDAY AFTERNOON. ELSEWHERE ACROSS SOUTHEAST
WYOMING WINDS WILL GUST AROUND 40 MPH...ESPECIALLY WEDNESDAY
AFTERNOON. WINDS IN THE NEBRASKA PANHANDLE TO GUST TO AROUND 30
MPH WEDNESDAY AFTERNOON.
MAINLY VFR TONIGHT AND WEDNESDAY WITH SOME EXCEPTIONS WEST OF THE
LARAMIE RANGE SUCH AS AROUND KRWL. ALSO MOUNTAIN TOPS WILL BE
OBSCURED IN THE SNOWY AND SIERRA RANGE WITH THE POTENTIAL FOR LIGHT
SNOW SHOWERS IN THE MOUNTAINS.
&&
.PREV DISCUSSION... /ISSUED 915 PM MST TUE FEB 12 2013/
SHORT TERM...
NO CHANGES TO FORECAST TONIGHT. WINDS HAVE STARTED TO CREEP UP IN
THE ARLINGTON AREA WITH GUSTS AROUND 50 MPH. HIGH WIND WARNING
REMAINS IN EFFECT FOR THE ARLINGTON AREA TONIGHT THROUGH WEDNESDAY
AFTERNOON AND FOR THE BORDEAUX AREA. SOME OF STRONGER WINDS MAY
HOLD OFF UNTIL LATE TONIGHT AS THE SHORTWAVE SLIDES INTO THE
WESTERN DAKOTAS AND RIGHT EXIT REGION OF AN APPROACHING UPPER JET
SHIFTS OVER THE AREA. OVERALL LOOKING LIKE A MARGINAL WIND EVENT
CONFINED TO THE WIND PRONE AREAS WITH GUSTS AROUND 60 MPH.
PREV DISCUSSION... /ISSUED 502 PM MST TUE FEB 12 2013/
AVIATION...00Z TAF ISSUANCE...
MVFR CIGS MAINLY NEAR THE KRWL AREA...OTHERWISE VFR THROUGH
TONIGHT AND WEDNESDAY. STRONG WINDS TONIGHT IN FAVORED WIND PRONE
AREAS OF SOUTHEAST WYOMING. A HIGH WIND WARNING IS IN EFFECT FOR
THE ARLINGTON AREA AND AROUND BORDEAUX AS GUSTS AS HIGH AS 60 MPH
ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. ELSEWHERE
ACROSS SOUTHEAST WYOMING WINDS WILL GUST AROUND 40 MPH...ESPECIALLY
WEDNESDAY AFTERNOON. WINDS IN THE NEBRASKA PANHANDLE TO GUST TO
AROUND 30 MPH WEDNESDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 323 PM MST TUE FEB 12 2013/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...DRY WEATHER WILL
CONTINUE THROUGH WEDNESDAY OUTSIDE OF THE HIGHER MOUNTAINS OF
SOUTHEAST WYOMING. MODELS SHOW NORTHWEST FLOW ALOFT CONTINUING
THROUGH THURSDAY MORNING AS A CANADIAN COLD FRONT PUSHES
SOUTHWARD...IMPACTING SOUTHEAST WYOMING AND WESTERN NEBRASKA ON
THURSDAY.
THE MAIN FORECAST CONCERN OVER THE NEXT 24 HOURS WILL BE STRONG
WINDS OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING. NAM AND GFS
SHOW A STRONG LLVL PRESSURE GRADIENT PARTICULARLY AT 850 MB...BUT
ALSO 700MB TONIGHT AND WEDNESDAY. THESE VALUES ARE NEAR OR ABOVE
THE THRESHOLDS FOR GAP WINDS ACROSS THE REGION...SO UPGRADED THE
HIGH WIND WATCH TO A WARNING FOR I80 BETWEEN LARAMIE AND
RAWLINS...ALONG WITH THE BORDEAUX AREA ALONG I25 BETWEEN CHUGWATER
AND WHEATLAND. SUSTAINED WINDS BETWEEN 30 TO 45 MPH ARE EXPECTED
WITH PERIODIC GUSTS AROUND 60 MPH AFTER MIDNIGHT TONIGHT. DO NOT
THINK IT WILL BE THIS WINDY ALL THAT TIME...BUT SUDDEN GUSTS ARE
EXPECTED TO OCCUR OFF AND ON THROUGH WEDNESDAY AFTERNOON.
MODELS SHOW THE NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH
PUSHING ACROSS THE HIGH PLAINS BEGINNING WEDNESDAY NIGHT. DO NOT
EXPECT A SIGNIFICANT IMPACT FROM THIS SYSTEM DUE TO THE LACK OF
MOISTURE. HOWEVER...PERIODS OF LIGHT SNOW ARE EXPECTED TO BEGIN
LATE WEDNESDAY NIGHT ACROSS THE NORTHERN ZONES...AND BY EARLY
THURSDAY MORNING FURTHER SOUTH ALONG I80. SNOW ACCUMULATIONS
APPEAR TO BE IN THE 1 TO 3 INCH RANGE AT THIS TIME WITH THE
MOUNTAINS RECEIVING 3 TO 6 INCHES. MUCH COLDER AIR WILL PUSH INTO
SOUTHEAST WYOMING AND WESTERN NEBRASKA FOR THURSDAY AS HIGHS
STRUGGLE TO REACH THE MIDDLE 20S ACROSS MOST OF SOUTHEAST WYOMING
AND THE MIDDLE 30S ACROSS WESTERN NEBRASKA. THE BEST CHANCE FOR
ACCUMULATING SNOW APPEARS TO BE IN THE MOUNTAINS OF SOUTHEAST
WYOMING IN ADDITION TO THE HIGH PLAINS. THIS ACTIVITY WILL LINGER
INTO THURSDAY NIGHT WITH SNOW BECOMING LIGHT FLURRIES.
LONG TERM...FRIDAY THROUGH MONDAY...
COLD NORTHWESTERLY FLOW WILL BE OVER THE REGION ON FRIDAY. WITH
700MB TEMPS AROUND -16C AND ABUNDANT CLOUD COVER...HIGH TEMPS WILL
LIKELY STRUGGLE TO GET OUT OF THE UPPER 20S OVER THE PLAINS. THE
COMBINATION OF WEAK LLVL UPSLOPE AND DYNAMICS ASSOCIATED WITH A
SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS COULD PRODUCE SOME LIGHT
SNOW THROUGH THE EVENING HOURS. CURRENTLY HAVE SLIGHT CHANCE POPS
ACROSS LOWER ELEVATIONS AND SLIGHTLY HIGHER IN THE MTNS. HEIGHTS
RISE QUICKLY BY SATURDAY AS THE FLOW ALOFT BECOMES MORE ZONAL IN
ADVANCE OF A STRONG SHORTWAVE DIGGING INTO IDAHO. TEMPS ARE 15-20
DEGREES WARMER ON SATURDAY COMPARED TO FRIDAY WITH RISING LLVL
THICKNESSES AND DEVELOPING WESTERLY DOWNSLOPE SFC WINDS. COULD SEE
A HIGH WIND EVENT FOR THE WIND PRONE AREAS ON SATURDAY NIGHT AS THE
GFS SHOWS 700MB WINDS AT 45-55 KTS ALONG WITH A STRENGTHENING LLVL
GRADIENT OVER SOUTHEAST WY. THE WARMER TEMPS ARE SHORT LIVED
HOWEVER...AS THE TROUGH AXIS IS OVER WY BY LATE SUNDAY. THE GFS AND
ECMWF BOTH SHOW POTENTIAL LIGHT SNOW ON MONDAY...WITH AMOUNTS
LIMITED BY THE PROGRESSIVE NATURE OF THE SYSTEM. WE ARE BACK TO
BELOW NORMAL TEMPS ON MONDAY BEHIND THE SUNDAY NIGHT FROPA.
AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS THROUGH THE TAF PERIOD. A LAYER OF MIDLEVEL CLOUDS
WITH BASES AROUND 10KFT AGL WILL MOVE OVER THE REGION FROM 00-12Z
WED. WEST WINDS WILL BECOME BREEZY BY LATE MORNING
WED...ESPECIALLY ACROSS SOUTHEAST WY.
FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK AND INTO
NEXT WEEKEND WITH A SOLID SNOW PACK ACROSS MOST OF THE AREA ALONG
WITH COOL TEMPERATURES AND A CHANCE OF SNOW ON THURSDAY AND
FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR WYZ106-WYZ110.
NE...NONE.
&&
UPDATE...LIEBL
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...FINCH
AVIATION...LIEBL
Hazardous weather outlook, Feb 12, 11:27 PM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1127 PM MST TUE FEB 12 2013
WYZ101>119-132315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1127 PM MST TUE FEB 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
WESTERLY WINDS WILL REMAIN STRONG THE REST OF TONIGHT IN THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. THESE AREAS INCLUDE
INTERSTATE 80 NEAR ARLINGTON AND INTERSTATE 25 FROM CHUGWATER TO
BORDEAUX. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE IN THIS AREA...AND A HIGH WIND WARNING IS IN EFFECT FOR THE
REST OF TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WESTERLY WINDS GUSTING AS HIGH AS 60 MPH ARE EXPECTED TO
CONTINUE THROUGH LATE WEDNESDAY AFTERNOON IN THE WIND PRONE AREAS
ALONG AND WEST OF THE LARAMIE RANGE. IN ADDITION...LIGHT SNOW WILL
SPREAD ACROSS SOUTHEAST WYOMING LATE WEDNESDAY WITH PERIODS OF
SNOW LINGERING THROUGH THURSDAY AND FRIDAY. LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-132315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1127 PM MST TUE FEB 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Feb 12, 8:53 PM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
853 PM MST TUE FEB 12 2013
WYZ110-130600-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
853 PM MST TUE FEB 12 2013
SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST
BETWEEN 45 AND 55 MPH ACROSS THE NORTH SNOWY RANGE FOOTHILLS
THIS EVENING. AREAS AFFECTED WILL INCLUDE ARLINGTON...ELK
MOUNTAIN...AND WAGONHOUND. A HIGH WIND WARNING IS IN EFFECT FOR
THIS AREA FROM 11 PM MST THIS EVENING THROUGH 6 PM MST WEDNESDAY
AFTERNOON AS WINDS WILL INCREASE TO NEAR 45 MPH WITH GUSTS AS HIGH
AS 60 MPH.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC ALONG INTERSTATE 80 BETWEEN MILE MARKERS 235 AND 279 DUE
TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE
CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR
WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY
TRAVEL.
LIEBL
Local storm report, Feb 13, 12:16 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/13/2013 M52 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 42 MPH.
&&
MWEILANDLocal storm report, Feb 13, 1:14 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/13/2013 M57 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 42 MPH.
&&
MWEILANDHigh Wind, North Snowy Range Foothills
- When
- February 13, 1:51 AM MST to 8:06 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 13/0451 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 2:31 AM MST to 7:31 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/0231 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 2:31 AM MST to 4:41 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Mile Marker 249.1 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 13, 2:51 AM MST to 6:41 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/0311 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 3:21 AM MST to 9:41 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/0456 MST.
High Wind, South Laramie Range
- When
- February 13, 4:21 AM MST to 7:51 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 13/0421 MST.
High Wind, South Laramie Range Foothills
- When
- February 13, 4:30 AM MST to 2:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured gusts of 58 mph or higher, with a peak gust of 80 mph at 13/0845 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 4:45 AM MST to 6:15 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 13/0505 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 13, 5:10 AM MST to 6:10 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/0510 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 6:10 AM MST to 8:15 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 13/0750 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 13, 7:05 AM MST to 9:30 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 13/0800 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 7:06 AM MST to 8:26 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 62 mph at 13/0706 MST.
High Wind, North Snowy Range Foothills
- When
- February 13, 7:50 AM MST to 10:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/0750 MST.
High Wind, South Laramie Range
- When
- February 13, 7:55 AM MST to 11:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 13/1015 MST.
High Wind, South Laramie Range
- When
- February 13, 8:45 AM MST to 12:25 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at DALESW measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/1045 MST.
High Wind, South Laramie Range Foothills
- When
- February 13, 10:40 AM MST to 12:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/1045 MST.
High Wind, South Laramie Range Foothills
- When
- February 13, 10:45 AM MST to 11:45 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Mile Marker 353 measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- February 13, 12:16 PM MST to 1:16 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 13, 1:01 PM MST to 2:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 13, 1:21 PM MST to 1:26 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured wind gusts of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, February 13 to 14, 201321 events
- Winter Weather in Pennsylvania, February 13 to 14, 201313 events
- Heavy Snow and Winter Weather in Colorado, February 13 to 15, 20133 events
- Winter Weather in Michigan, February 13 to 15, 20133 events
- High Wind in Montana, February 13, 20131 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, February 13, 20131 event
- Winter Weather in West Virginia, February 13, 20131 event
- Winter Storm in Montana, February 13 to 14, 20131 event
- Heavy Snow in South Dakota, February 13 to 14, 20131 event
- Heavy Snow in Montana, February 13 to 14, 20131 event
- Heavy Snow in Alaska, February 13 to 14, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424899, 424903, 424906, 424898, 424904, 425059, 425062, 424908, 424895, 424901, 424896, 424907, 424909, 425061, 425060, 425064, 425063, 425065, 424905, 424900.